ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Homogenization of periodic structures via Bloch decomposition

Conca, Carlos and Vanninathan, Muthusamy (1997) Homogenization of periodic structures via Bloch decomposition. In: SIAM Journal on Applied Mathematics, 57 (6). pp. 1639-1659.

[img] PDF
HOMOGENIZATION_OF_PERIODIC.pdf - Published Version
Restricted to Registered users only

Download (708Kb) | Request a copy
Official URL: http://epubs.siam.org/siap/resource/1/smjmap/v57/i...

Abstract

In this paper, the classical problem of homogenization of elliptic operators in arbitrary domains with periodically oscillating coefficients is considered. Using Bloch wave decomposition, a new proof of convergence is furnished. It sheds new light and offers an alternate way to view the classical results. In a natural way, this method leads us to work in the Fourier space and thus in a framework dual to the one used by L. Tartar [Problemes d'Homogeneisation dans les Equations aux: Derivees Partielles, Cours Peccot au College de Prance, 1977] in his method of homogenization. Further, this technique offers a nontraditional way of calculating the homogenized coefficients which is easy to implement in the computer.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Society for Industrial and Applied Mathematics.
Keywords: homogenization;periodic structures;Bloch waves
Department/Centre: Others
Date Deposited: 19 Oct 2011 07:48
Last Modified: 19 Oct 2011 07:48
URI: http://eprints.iisc.ernet.in/id/eprint/38266

Actions (login required)

View Item View Item